Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Journal of the American Mathematical Society
Journal of the American Mathematical Society
ISSN 1088-6834(online) ISSN 0894-0347(print)

 

Gromov-Witten invariants on Grassmannians


Authors: Anders Skovsted Buch, Andrew Kresch and Harry Tamvakis
Journal: J. Amer. Math. Soc. 16 (2003), 901-915
MSC (2000): Primary 14N35; Secondary 14M15, 14N15, 05E15
Published electronically: May 1, 2003
MathSciNet review: 1992829
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that any three-point genus zero Gromov-Witten invariant on a type $A$ Grassmannian is equal to a classical intersection number on a two-step flag variety. We also give symplectic and orthogonal analogues of this result; in these cases the two-step flag variety is replaced by a sub-maximal isotropic Grassmannian. Our theorems are applied, in type $A$, to formulate a conjectural quantum Littlewood-Richardson rule, and in the other classical Lie types, to obtain new proofs of the main structure theorems for the quantum cohomology of Lagrangian and orthogonal Grassmannians.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 14N35, 14M15, 14N15, 05E15

Retrieve articles in all journals with MSC (2000): 14N35, 14M15, 14N15, 05E15


Additional Information

Anders Skovsted Buch
Affiliation: Matematisk Institut, Aarhus Universitet, Ny Munkegade, 8000 Århus C, Denmark
Email: abuch@imf.au.dk

Andrew Kresch
Affiliation: Department of Mathematics, University of Pennsylvania, 209 South 33rd Street, Philadelphia, Pennsylvania 19104-6395
Email: kresch@math.upenn.edu

Harry Tamvakis
Affiliation: Department of Mathematics, Brandeis University - MS 050, P. O. Box 9110, Waltham, Massachusetts 02454-9110
Email: harryt@brandeis.edu

DOI: http://dx.doi.org/10.1090/S0894-0347-03-00429-6
PII: S 0894-0347(03)00429-6
Keywords: Gromov-Witten invariants, Grassmannians, Flag varieties, Schubert varieties, Quantum cohomology, Littlewood-Richardson rule
Received by editor(s): July 18, 2002
Published electronically: May 1, 2003
Additional Notes: The authors were supported in part by NSF Grant DMS-0070479 (Buch), an NSF Postdoctoral Research Fellowship (Kresch), and NSF Grant DMS-0296023 (Tamvakis).
Article copyright: © Copyright 2003 American Mathematical Society